Jump to content
heylel

heylel: It feels like purgatory

Recommended Posts

heylel

Well, i started to take antidepressants at 2017 for very strong anxiety, hard depression, panick attacks and insomnia. Im seventeen now. They tried some triciclics antidepressants first, and just as Fluoxetine they didnt seem to do anything, so the doctor prescribed me Desvenlafaxine (Pristiq) increasing the dose until 150mg at 2019 and asked me to quit school. At some point things started to fade away, and i coudnt even notice the changes, i was a zombie. So, i started feeling so numb and empty without even remember how does it felt to feel something, and i decided i had to quit those strong medicines... 

 

its important to notice that since 2017 i took more than 20 different types of sleeping medicines prescribed by the doctor at different periods and none of them seemed to work...  and some other antidepressants in a very short trial, lets say a week or less... 

 

I decided to quit medications at December 2019, so i asked the doctor for help. He asked me for a 15 days tapering, and it was a disaester... he said he thought i couldnt live without medications, so i searched for another five doctors, with my family spending a lot of money... but all they did was trying to change the antidepressant or persist that 15 days of tapering was enough. At april of 2020 i was almost desperate... so, i thought my only option would be facing the cold turkey and i did a Prozac bridge trial for 2 days with 10mg hopíng it could make things less worst. 

 

Its been two months without any meds or specialist doctors help. Its been like hell... im having intense gastrointestinal reflux since, felling very weird in ways im not able to describe, having some crazy episodes of blood preassure fall and anxiety during the day, feeling very oscilating and numb... but still better than with the meds. 

 

Here in Brazil, doctors dont think antidepressants withdraw exists, family thinks my symptons are just another type of crisis and also dont know what to do. Im insecure to a point where i rather die than putting another of those pills in my mouth

 

It feels like waking up from a coma... but also like hell. iv been reading a lot in this forum for help, but i feel so tired, and knowing that it can last several more months or even years at this mood, i dont know if i will have enough forces to keep enduring it... im tired, and things are tought, 

 

The antidepressants never solved any of my problems, but they destroyed my life. I want my life back, i really wanna have forces to endure it

Share this post


Link to post
Gridley

Welcome to SA, heylel.  I'm sorry you're going through this, but I'm glad you feel better than when you were on the drugs.  Doctors in the U.S. also don't believe withdrawal exists, nor do they know anything about safe slow tapering. 

 

You will heal.  We can't tell you how long it will take, but it's better to think that it will be sooner and not later.  Your being young is a big advantage.  You will endure and be drug free.  We've had many members who were drugged at a young age like you, recovered and went on to have full, happy lives.

 

I'm going to give you some information about withdrawal and healing, both so that you have a better understanding of what you're experiencing and also, if you want, to show your family so they know what you're experiencing is very real and very difficult.

 

What is withdrawal syndrome.

 

Daily Checklist of Antidepressant Withdrawal Symptoms (PDF) 

 

When we take psychiatric medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  

 

These explain the healing process really well:

 

Video:  Healing From Antidepressants - Patterns of Recovery

 

Brain Remodelling 

 

We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

Magnesium, nature's calcium channel blocker 

 

Omega-3 fatty acids (fish oil) 

 

Add in one at a time and at a low dose in case you do experience problems.

 

For anxiety, I've found this restorative yoga pose helpful.

 

10 minute Restorative Yoga for Relaxation | Up the wall

 

Here are some links to help with your sleep.

 

Tips to help sleep - so many of us have that awful withdrawal insomnia

 

Relaxation exercises, guided meditations, calming videos, sleep hypnosis

 

Tricks and tips to fall asleep faster

http://articles.mercola.com/sites/articles/archive/2017/02/16/tips-tricks-fall-asleep-faster.aspx?utm_source=dnl&utm_medium=email&utm_content=art1&utm_campaign=20170216Z1&et_cid=DM133787&et_rid=1889748952

 

This link contains helpful information, including insomnia and also non-drug coping skills.  

 

Important topics about symptoms, including sleep problems

 

Some members have found Melatonin helpful with insomnia.   

 

Melatonin for sleep   

 

It's best to start at a very low dosage, such as .25mg, and gradually increase if needed to the lowest effective dose.  

 

This is your Introduction topic, where you can ask questions and connect with other members.  We're glad you found your way here.

 

 

 

 

 

 


Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Lorazepam 1 mg 1986-1991 CT, resumed a few months later. CT 2000.  1 mg 2011-2016.  Sept, 2016 increased to 0.5 X 3 in split dose. Sept. 2019 increased to 0.625 X 3 after crossover to new brand

 

Imipramine 75 mg daily since 1986.  Jan. 2016 began every 3-weeks 10% taper, down to 15mg.  Aug 2016, discovered SA, updosed to 25mg and holding.  Taper is 66% complete.  

  

Supplements: omega, vitamins E and D3, magnesium glycinate, probiotic, melatonin .3mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Share this post


Link to post
heylel

I can only say thank you for all the support, im so glad to know that im not alone!! thank you so much!! 

 

I have some questions... that i couldnt find answers at the links you send me or at the forum.

 

Whats the difference between post acute withdrawl and conventional withdrawl? I suppose that that both of them rule the waves and windows pattern... but the fisrt months tend to be the worst part of withdrawl? 

Share this post


Link to post
Gridley
12 hours ago, heylel said:

 

Whats the difference between post acute withdrawl and conventional withdrawl? I suppose that that both of them rule the waves and windows pattern... but the fisrt months tend to be the worst part of withdrawl? 

The first few weeks are the acute portion of the withdrawal, followed by post acute withdrawal syndrome (PAWS).  Both follow the waves and windows pattern.  It varies from person to person which is the worst part of the withdrawal.  There's a very gradual trajectory toward improvement in PAWS, with many setbacks following the waves and windows pattern.  This link gives you a good idea how this works:

 

Video:  Healing From Antidepressants - Patterns of Recovery

 


Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Lorazepam 1 mg 1986-1991 CT, resumed a few months later. CT 2000.  1 mg 2011-2016.  Sept, 2016 increased to 0.5 X 3 in split dose. Sept. 2019 increased to 0.625 X 3 after crossover to new brand

 

Imipramine 75 mg daily since 1986.  Jan. 2016 began every 3-weeks 10% taper, down to 15mg.  Aug 2016, discovered SA, updosed to 25mg and holding.  Taper is 66% complete.  

  

Supplements: omega, vitamins E and D3, magnesium glycinate, probiotic, melatonin .3mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy